Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 147, NWS Kansas City, MO

October 2, 2014Bates County, Cass County, Henry County, Missouri

NWS Kansas City, MO issued this river flood warning at Oct 2, 2014, 8:55 AM CDT for Bates County, Cass County, Henry County, Missouri. It took effect at Oct 2, 2014, 2:30 PM CDT. It was in force for 62 hr.

The area

The outline as issued.

The facts

Issued
Oct 2, 2014, 8:55 AM CDT (13:55 UTC)
In effect from
Oct 2, 2014, 2:30 PM CDT
Expired
Oct 5, 2014, 4:42 AM CDT
In force
62 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Bates County, MO, Cass County, MO, Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Grand River near Urich (URHM7).

Action stage
21 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

861 
WGUS43 KEAX 021355
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
855 AM CDT THU OCT 2 2014
  
...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-031355-
/O.NEW.KEAX.FL.W.0146.141002T2220Z-141004T2230Z/
/BLRM7.1.ER.141002T2220Z.141003T1200Z.141003T2230Z.UU/
855 AM CDT THU OCT 2 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Big Creek at Blairstown.
* from this afternoon to Saturday afternoon.
* At  8:00 AM Thursday the stage was 15.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 22.3 feet by Friday morning. The river 
  will fall below flood stage by Friday afternoon.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   15.4   Thu 08 AM   22.3 Friday morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

$$

MOC013-037-083-031354-
/O.NEW.KEAX.FL.W.0147.141002T1930Z-141005T0942Z/
/URHM7.2.ER.141002T1930Z.141003T0600Z.141004T0942Z.UU/
855 AM CDT THU OCT 2 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The South Grand River at Urich.
* from this afternoon to late Saturday night.
* At  8:15 AM Thursday the stage was 13.0 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 27.6 feet by early Friday morning. The river will fall
  below flood stage by Saturday morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   13.0   Thu 08 AM   27.6 early Friday morning
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
 

$$
4 follow-up statements
219 
WGUS83 KEAX 022108
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
408 PM CDT THU OCT 2 2014
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-032108-
/O.EXT.KEAX.FL.W.0146.141003T0730Z-141004T1800Z/
/BLRM7.1.ER.141003T0730Z.141003T1200Z.141003T1800Z.UU/
408 PM CDT THU OCT 2 2014

The Flood Warning continues for
  The Big Creek at Blairstown.
* from late tonight to Saturday afternoon.
* At  3:00 PM Thursday the stage was 17.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and 
  continue to rise to near 20.6 feet by Friday morning. The river 
  will fall below flood stage by early Friday afternoon.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   17.3   Thu 03 PM   20.6 Friday morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

$$

MOC013-037-083-032108-
/O.EXT.KEAX.FL.W.0147.000000T0000Z-141004T2100Z/
/URHM7.1.ER.141003T0515Z.141003T1200Z.141003T2100Z.UU/
408 PM CDT THU OCT 2 2014

The Flood Warning continues for
  The South Grand River at Urich.
* until Saturday afternoon.
* At  3:15 PM Thursday the stage was 19.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and 
  continue to rise to near 24.9 feet by Friday morning. The river 
  will fall below flood stage by Friday afternoon.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   19.9   Thu 03 PM   24.9 Friday morning
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

 
$$
283 
WGUS83 KEAX 030058
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
758 PM CDT THU OCT 2 2014
   
...The Flood Warning continues for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-040058-
/O.EXT.KEAX.FL.W.0146.141003T1800Z-141004T1800Z/
/BLRM7.1.ER.141003T1800Z.141003T1800Z.141003T1800Z.UU/
758 PM CDT THU OCT 2 2014

The Flood Warning continues for
  The Big Creek at Blairstown.
* from Friday afternoon to Saturday afternoon.
* At  7:00 PM Thursday the stage was 17.3 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Friday afternoon.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   17.3   Thu 07 PM   20.0 early Friday afternoon
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

$$

MOC013-037-083-040057-
/O.EXT.KEAX.FL.W.0147.000000T0000Z-141005T0000Z/
/URHM7.1.ER.141003T0738Z.141003T1800Z.141004T0000Z.UU/
758 PM CDT THU OCT 2 2014

The Flood Warning continues for
  The South Grand River at Urich.
* until Saturday evening.
* At  7:15 PM Thursday the stage was 20.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and 
  continue to rise to near 24.9 feet by early Friday afternoon. The 
  river will fall below flood stage by Friday evening.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   20.5   Thu 07 PM   24.9 early Friday afternoon
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

$$
392 
WGUS83 KEAX 030707
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
207 AM CDT FRI OCT 3 2014
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Lamine River near Otterville affecting Cooper County.

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-030737-
/O.CAN.KEAX.FL.W.0146.000000T0000Z-141004T1800Z/
/BLRM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
207 AM CDT FRI OCT 3 2014

The Flood Warning is cancelled for
  The Big Creek at Blairstown.
* At  1:00 AM Friday the stage was 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 17.4 feet. The 
  river will continue to fall to 12.8 feet by Saturday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   17.0   Fri 01 AM   16.7 this morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC053-040707-
/O.EXT.KEAX.FL.W.0142.000000T0000Z-141004T1510Z/
/OTTM7.2.ER.141002T1827Z.141003T0245Z.141003T1510Z.NO/
207 AM CDT FRI OCT 3 2014

The Flood Warning continues for
  The Lamine River near Otterville.
* until Saturday morning.
* At  1:15 AM Friday the stage was 18.8 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* At 18.0 feet...Some gravel roads upstream and downstream from 
  Otterville are under water. In addition State Highway 135 may be 
  overtopped by flood waters 2 miles north of Clifton City.
* At 15.0 feet...Low lying woodlands and fields along the river 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Lamine River
  Otterville      15   18.8   Fri 01 AM   16.9 this morning
     
&&
  
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294

  

$$

MOC013-037-083-040707-
/O.EXT.KEAX.FL.W.0147.000000T0000Z-141004T1800Z/
/URHM7.1.ER.141003T1800Z.141003T1800Z.141003T1800Z.UU/
207 AM CDT FRI OCT 3 2014

The Flood Warning continues for
  The South Grand River at Urich.
* until Saturday afternoon.
* At  1:15 AM Friday the stage was 21.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   21.0   Fri 01 AM   24.0 this afternoon
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$
879 
WGUS83 KEAX 031424
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
924 AM CDT FRI OCT 3 2014
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

  Crooked River near Richmond affecting Ray County.

  Lamine River near Otterville affecting Cooper County.

  Platte River near Agency affecting Buchanan County.

  Petite Saline Creek near Boonville affecting Cooper County.

  Wakenda Creek at Carrollton affecting Carroll County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-041424-
/O.EXT.KEAX.FL.W.0144.000000T0000Z-141004T1650Z/
/VLYM7.1.ER.141002T1531Z.141003T0045Z.141003T1650Z.NO/
924 AM CDT FRI OCT 3 2014

The Flood Warning continues for
  The Blackwater River at Valley City.
* until Saturday morning.
* At  9:00 AM Friday the stage was 22.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   22.5   Fri 09 AM   21.8 this afternoon
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

MOC053-195-041423-
/O.EXT.KEAX.FL.W.0141.000000T0000Z-141006T1138Z/
/BLVM7.1.ER.141003T0752Z.141004T1200Z.141005T1138Z.NO/
924 AM CDT FRI OCT 3 2014

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Monday morning.
* At  8:45 AM Friday the stage was 24.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.7 feet by 
  Saturday morning. The river will fall below flood stage Sunday 
  morning.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   24.4   Fri 09 AM   26.7 Saturday morning
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MOC177-041423-
/O.EXT.KEAX.FL.W.0145.000000T0000Z-141004T2118Z/
/RICM7.2.ER.141002T1948Z.141003T0300Z.141003T2118Z.NO/
924 AM CDT FRI OCT 3 2014

The Flood Warning continues for
  The Crooked River near Richmond.
* until Saturday afternoon.
* At  8:30 AM Friday the stage was 21.3 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* At 21.0 feet...Water begins to overtop a gravel road about 1 mile 
  south of the F and B Highway intersection.
* At 20.0 feet...Low-lying rural roads along with cropland and 
  woodlands flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Crooked River
  Richmond        20   21.3   Fri 08 AM   21.1 this afternoon
     
&&
  
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392

  

$$

MOC053-041423-
/O.EXT.KEAX.FL.W.0142.000000T0000Z-141004T2142Z/
/OTTM7.2.ER.141002T1827Z.141003T0245Z.141003T2142Z.NO/
924 AM CDT FRI OCT 3 2014

The Flood Warning continues for
  The Lamine River near Otterville.
* until Saturday afternoon.
* At  8:15 AM Friday the stage was 18.0 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* At 18.0 feet...Some gravel roads upstream and downstream from 
  Otterville are under water. In addition State Highway 135 may be 
  overtopped by flood waters 2 miles north of Clifton City.
* At 15.0 feet...Low lying woodlands and fields along the river 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Lamine River
  Otterville      15   18.0   Fri 08 AM   17.1 this afternoon
     
&&
  
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294

  

$$

MOC021-041423-
/O.EXT.KEAX.FL.W.0156.000000T0000Z-141004T2030Z/
/AGYM7.1.ER.141003T0037Z.141003T1115Z.141003T2030Z.NO/
924 AM CDT FRI OCT 3 2014

The Flood Warning continues for
  The Platte River near Agency.
* until Saturday afternoon.
* At  8:30 AM Friday the stage was 22.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   22.0   Fri 08 AM   21.0 this afternoon
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$

MOC053-041423-
/O.EXT.KEAX.FL.W.0143.000000T0000Z-141005T0503Z/
/BONM7.2.ER.141002T0706Z.141003T1130Z.141004T0503Z.UU/
924 AM CDT FRI OCT 3 2014

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until late Saturday night.
* At  8:30 AM Friday the stage was 22.0 feet.
* Flood stage is 16.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Saturday morning.
* At 19.5 feet...The creek floods U Highway about 4 miles southeast 
  of Boonville.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   22.0   Fri 08 AM   21.3 this afternoon
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

MOC013-037-083-031454-
/O.CAN.KEAX.FL.W.0147.000000T0000Z-141004T1800Z/
/URHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
924 AM CDT FRI OCT 3 2014

The Flood Warning is cancelled for
  The South Grand River at Urich.
* At  9:15 AM Friday the stage was 21.1 feet.
* Flood stage is 24.0 feet.
* Forecast...The river crested below flood stage at 21.4 feet. The 
  river will continue to fall to 16.7 feet by Saturday morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   21.1   Fri 09 AM   20.9 this afternoon
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$

MOC033-041423-
/O.EXT.KEAX.FL.W.0155.000000T0000Z-141005T0312Z/
/CAXM7.1.ER.141002T1715Z.141003T1800Z.141004T0312Z.UU/
924 AM CDT FRI OCT 3 2014

The Flood Warning continues for
  The Wakenda Creek at Carrollton.
* until Saturday evening.
* At  9:00 AM Friday the stage was 17.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.6 feet by this
  afternoon. The river will fall below flood stage tonight.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   17.6   Fri 09 AM   17.6 this afternoon
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 2, 6:40 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Oct 2, 6:40 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 AM CDT Thu Oct 2 2014

.DISCUSSION...
Issued at 358 AM CDT THU OCT 2 2014

One more day of active weather is expected before we experience a
tranquil fall like pattern for the remainder of the forecast period.
However, currently, ongoing thunderstorms are continuing across the
forecast area this morning. These storms are expected to continue
through the mid morning hours as a persistent 35-45KT LLJ will
continue to nose into the forecast area overriding a surface
boundary across the southern CWA. As the LLJ weakens and veers off
to the east this morning and storms weaken, we will turn our
attentions back across eastern Kansas where a stationary cold front
resides. An upper level shortwave wave ejecting out from an upper
level trough which is digging into the western High Plains this
morning will force the cold front eastward by mid/late morning.
Thunderstorms will then develop over the western CWA along the cold
front. However, the stationary boundary currently across the
southern CWA is expected to lift northward as a warm front during
the day leaving the area in the warm sector. Good instability may
lead to the potential for large hail early in the event. However,
these storms are eventually expected to form a linear structure with
damaging winds being the main threat for most of our area. These
storms will push east with the front across the CWA through the day
today continuing the severe weather threat. The front will exit the
area this evening however showers and a few thunderstorm may persist
tonight as the upper level trough shifts through the area.

The rest of the forecast period looks to be mostly dry with a
warming trend. Strong cold air advection coupled with strong
northwest flow aloft is expected across the area on Friday ushering
in much cooler temperatures with highs in the mid to upper 50s. The
only real concern in the extended period will come Friday
night/Saturday morning when temperatures could bottom out in the mid
to upper 30s producing a few hours of frost deposition. Any,
sensitive vegetation will need to be protected. With such a cool
start on Saturday, very little mixing, and continued northwest flow
aloft, highs Saturday will remain cool with highs in the mid 50s to
lower 60s. On Sunday, cold air advection subsides and northwest flow
aloft beings to relax. Highs Sunday will be near normal in the lower
60s to near 70.

Monday will provide the only chance for light precipitation across
the area. This will occur as a vort max rounding an upper level low
over western Ontario move through the region. Light rain will be
possible despite dry conditions. Highs will again be in the lower
60s to near 70.

There is some model discrepancies in the far reaches of the extended
as the EC moves a quick moving upper trough through the region on
Tuesday followed by upper level ridging building into the region in
its wake on Wednesday. The GFS depicts a shift to a more zonal
pattern. In any case, warmer temperatures will be in store by
Wednesday with highs in the mid 70s to lower 80s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 624 AM CDT THU OCT 2 2014

Thunderstorms have shifted south of the terminals this morning with
MVFR cigs over the terminals. Cigs at the terminals should lift back
to VFR by 14Z with bkn-ovc cigs btn 3-4kft except at STJ where MVFR cigs
will be slow to lift. A cold front will move thru the terminals by late
morning/early afternoon accompanied by sct ts. Have a TEMPO group for
-tsra at the terminals for the afternoon hours. Storms should shift
east of the terminals by this evening however there could be a period
of MVFR cigs behind the front this evening. Cigs will then sct
overnight as dry air moves into the region. Light south to
southeasterly winds this morning will shift to the NW behind the cold
front this morning/early afternoon and pick up to 10-15kts. Winds
will subside to 5-10kts tonight while remaining out of the NW.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through this evening FOR KSZ057-060.

MO...FLASH FLOOD WATCH through this evening FOR MOZ033-040-043>046-
     053-054.

&&

DISCUSSION...73
AVIATION...73
Hazardous weather outlook, Oct 2, 4:28 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
428 AM CDT THU OCT 2 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-030930-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
428 AM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY. A FEW STORMS
 COULD BECOME STRONG TO SEVERE THIS AFTERNOON...MAINLY ALONG AND EAST
 OF A LINE FROM BURLINGTON KS TO LAMONI IA. LARGE HAIL AND DAMAGING
 WINDS ARE BOTH POSSIBLE WITH ANY STRONG STORMS THAT DEVELOP...AND AN
 ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

 STORMS WILL END FROM NORTHWEST TO SOUTHEAST THIS EVENING AS A COLD
 FRONT SWEEPS THROUGH THE AREA.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 2, 3:20 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 AM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      MOBERLY                 39.42N 92.44W
10/02/2014                   RANDOLPH           MO   LAW ENFORCEMENT

            STREET FLOODING ON FRANKLIN ST AND ROLLINS ST

&&

LAFLIN
Special weather statement, Oct 2, 6:20 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 AM CDT THU OCT 2 2014

MOZ001-021215-
ATCHISON MO-
620 AM CDT THU OCT 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 715 AM
CDT...

AT 614 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF AUBURN...OR 27 MILES
NORTHWEST OF FALLS CITY...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TARKIO...ROCKPORT...FAIRFAX...WATSON...PHELPS CITY AND WESTBORO.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 100 AND 120.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4058 9521 4048 9520 4046 9519 4027 9519
      4027 9556 4029 9556 4031 9561 4030 9565
      4032 9566 4034 9563 4041 9566 4043 9565
      4045 9565 4047 9570 4049 9569 4051 9570
      4059 9541
TIME...MOT...LOC 1120Z 261DEG 30KT 4035 9589

LAFLIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 8:08 PM CDTRiver Flood WarningEAXCooper, Saline4 days
Oct 1, 8:08 PM CDTRiver Flood WarningEAXCooper59 hr
Oct 1, 8:08 PM CDTRiver Flood WarningEAXCooper68 hr
Oct 1, 9:07 PM CDTSevere Thunderstorm WarningEAXPlatte38 min
Oct 1, 9:31 PM CDTSevere Thunderstorm WarningEAXClay, Platte31 min
Oct 1, 9:58 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte6 hr
Oct 1, 10:08 PM CDTSpecial Weather StatementEAXRay52 min
Oct 1, 10:30 PM CDTFlash Flood WarningEAXClay, Jackson, Ray9 hr
Oct 1, 10:45 PM CDTSpecial Weather StatementEAXBates45 min
Oct 1, 11:00 PM CDTFlash Flood WarningEAXCarroll, Chariton9 hr
Oct 2, 12:12 AM CDTFlash Flood WarningEAXRandolph8 hr
Oct 2, 12:22 AM CDTSpecial Weather StatementEAXCass38 min
Oct 2, 12:39 AM CDTSevere Thunderstorm WarningEAXCass36 min
Oct 2, 4:44 AM CDTRiver Flood WarningEAXJohnson, Pettis57 hr
Oct 2, 6:20 AM CDTSpecial Weather StatementEAXAtchison55 min
Oct 2, 7:00 AM CDTAreal Flood AdvisoryEAXCooper, Pettis6 hr
Oct 2, 8:02 AM CDTAreal Flood AdvisoryEAXCooper, Howard, Randolph4 hr
Oct 2, 8:20 AM CDTSevere Thunderstorm WarningEAXClay, Platte40 min
Oct 2, 8:46 AM CDTRiver Flood WarningEAXRay34 hr
Oct 2, 8:55 AM CDTRiver Flood WarningEAXCass, Henry, Johnson57 hr
Oct 2, 9:28 AM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte3 hr
Oct 2, 9:34 AM CDTSpecial Weather StatementEAXHolt41 min
Oct 2, 9:47 AM CDTRiver Flood WarningEAXClay, Jackson, Ray67 hr
Oct 2, 9:47 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray4 days
Oct 2, 9:47 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline4 days
Oct 2, 9:47 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline5 days
Oct 2, 9:47 AM CDTRiver Flood WarningEAXChariton, Howard, Saline3 days
Oct 2, 9:47 AM CDTRiver Flood WarningEAXCooper, Howard4 days
Oct 2, 11:49 AM CDTRiver Flood WarningEAXClay, Ray33 hr
Oct 2, 11:49 AM CDTRiver Flood WarningEAXCarroll54 hr
Oct 2, 12:02 PM CDTSpecial Weather StatementEAXCaldwell, Daviess28 min
Oct 2, 12:30 PM CDTAreal Flood AdvisoryEAXCass, Clay, Jackson, Platte, Ray3 hr
Oct 2, 3:24 PM CDTSevere Thunderstorm WarningEAXHenry36 min
Oct 2, 4:04 PM CDTSpecial Weather StatementEAXSaline26 min
Oct 2, 4:23 PM CDTSpecial Weather StatementEAXPettis22 min
Oct 2, 4:38 PM CDTSpecial Weather StatementEAXCooper37 min
Oct 2, 4:52 PM CDTSpecial Weather StatementEAXRandolph23 min

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.